getting off of effexor

Discussion in 'Help Me! I Need to Talk to Someone.' started by emilyroselovesu, Jun 30, 2011.

Thread Status:
Not open for further replies.
  1. emilyroselovesu

    emilyroselovesu Well-Known Member

    so im trying to get through the side effects of stopping effexor. before the pills i was desperate to try anything to help my depression. it made things worse and now that im weening off of it everything is 50 times worse. i went to the hospital 2 days ago because i couldnt even walk cause of how severe thew dizziness was. it felt like i was falling through the floor or someone was throwing me up into the air. all the hospital did was take tests to see if im sick and im not and gave me some ativan. i still can barely eat or drink. but i know i have to. i lost about 6 pounds. they said it would take about a week to get out of my system. ughhhhh everyday IS getting better. but its just not fast enough. i feel so useless. its finally nice out and i cant even do anything because i feel sick and tired. all i do is cry now. i dont want to die now i just wish the pain would go away. and having emetephobia makes this worse. the only thing im living for is my boyfriend. i have been sooooo attached to him lately. because he is the only one that can really calm me down. i just hope he isnt mad about me being clingy. i just feel so bad that me and him cant go anywhere and do normal things. i feel like such a failure. and whenever i go through these crisis' i always remember the memories like i cried my eyes out right there or i almost fell down right there and ill always remember it. then i have nightmares about it. im so scared about the future. i want to have sucessful jobs and relationships with friends and my boyfriend. but idk if i can do it. why did i have to go through this? god already knows ive been through hell and back and that i cant handle it. just why me? im soooo miserable physically and emotionally, sure i have gotten somewhat better in the last few days but what is the future going to be like? i just dont even want to think about it because i just burst out in tears. ive been thinking of hurting myself, to maybe make people notice that i cant do this. that im not faking it. i am miserable. idk what to do anymore =/
  2. AlienBeing

    AlienBeing Well-Known Member

    It sounds like you are withdrawing too quick from the medication. I read somewhere that they have developed withdrawal kits for the SNRI's called 10 by 10's in which you get 10 sets of pills that you take for 10 days each. Each set is a 10 percent reduction in dosage from the last set or something like that. You can ask your doctor about it or you can try to do it yourself to some extent. Many people withdraw by slowly reducing the dosage themselves. I used to open up the capsules and remove some of the medication, close them back up then swallow. Slowly, I removed more and more of the medication over the weeks. It seemed to do the trick. (I got bad electricity-like zaps in my head withdrawing from Effexor.)
  3. emilyroselovesu

    emilyroselovesu Well-Known Member

    well i already quit cold turkey cuz thats what the doctor said to do. Is there anything i can like over the counter to help ease my symtoms? Its been 4 days since i took my last dose. The hospital and my doctor said it will take a week to get out of my system.
  4. AlienBeing

    AlienBeing Well-Known Member

    What dosage were you on when the doc told you to quick cold turkey? (If you are on anything more than 37.5mg then that is totally incompetent advice on their part.) If you were taking more than that try cutting back by about that much. (Dosages are increased in increments of 37.5 with that medication so decrease by the same amount at a time.) If you were only on 37.5 then open the capsule and pour half of the contents out and take just half and see if the withdrawal goes away. You don't have to suffer withdrawal. It's not necessary.
  5. IV2010

    IV2010 Well-Known Member

    it took me ages to come off the effexor and I did the same as wasting.
    still had awful side effects but what you're going through is horrific

    agree with wasting about the docs advice..
    I was told by my pdoc not to ever quit those sorts of meds cold turkey.
    it needs to be a very gradual withdrawal..
    I would check back with your doctor asap..

    no wonder you're feeling so cr*p
  6. AlienBeing

    AlienBeing Well-Known Member

    Here is an article from the blog "Shrink Rap" on withdrawing from SNRIs. Scroll down to Saturday's Post called "The 10 percent Solution" There are also 80(so far) interesting comments by readers of the blog on medication withdrawal that you can click on at the bottom of the entry.
  7. pppqp

    pppqp Well-Known Member

    My doctor initially prescribed me Effexor too. I felt dizzy and like I was deprived of strength and so tired that I had to take a nap at work. It felt pretty awful the first couple of weeks. I also lost weight. People mentioned that I was thinner than before. I got used to the med finally within a few weeks and started to see the med take effect. I felt that the cloud of sadness that had been with me for so long suddenly disappeared..
Thread Status:
Not open for further replies.